MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit
Model Number VXSK0132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion and cardiac perforation occurred.A left atrial appendage (laa) closure procedure was being performed, and a versacross access solution was selected to be used.During the procedure the physicians performed a standalone closure device implantation on a patient with a known baseline pericardial effusion that was confirmed during the pre-procedure imaging assessment.The patient had two pacemaker leads and significant scoliosis, resulting in cardiac rotation and creating challenges with transseptal access.The physician experienced difficulty engaging the fossa ovalis due to the rotated anatomy, and visualization of the optimal tenting location was further complicated by the presence of the pacemaker leads.To improve septal engagement, the physician exchanged for a versacross kit to achieve additional curvature.During one of the attempts to drop down onto the septum, the exact tenting location could not be clearly visualized.The physician reported feeling a pop and advanced the wire, however, fluoroscopy showed the wire in an unusual, very posterior position.Recognizing this, the physician immediately withdrew the wire without advancing the was sheath or dilator.The physician assessed the pericardial effusion at that time and noted no increase in size.During a transseptal attempt, the tenting was clearly visualized in a low and posterior location, which the physician confirmed was acceptable, and successful transseptal access was achieved.While exchanging the was over the versacross wire, the wire slipped out of the left superior pulmonary vein (lspv).The physician temporarily lost visualization of the wire, which was eventually identified with the pigtail positioned toward the right superior pulmonary vein (rspv).The physician elected to proceed with the exchange using the wire in the right superior pulmonary vein (rspv).During fluoroscopy, the physician inquired about the patient blood pressure, and the anesthesiologist stated that it was acceptable and being actively managed.Although the patient condition was gradually worsening, the team proceeded with increased urgency and successfully deployed the closure device on the first attempt.Position, anchor, size and seal (pass) criteria were met, and the closure device was released.A transesophageal echocardiography (tee) assessment performed by the physician revealed enlargement of the pericardial effusion.The physician then performed a pericardiocentesis, aspirating approximately 300cc of dull colored blood from the pericardial space.The physician observed that the pericardial fluid was beginning to clot.Following drainage, the physician determined that the patient had stabilized.The patient was transferred to the cardiac care unit (ccu) with the pericardial drain left in place.On follow up the next day, an additional 200cc of dull colored blood had been drained.The patient was discharged on 15jul2026.
 
Additional Manufacturer Narrative
We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.

Brand Name
VersaCross Access Solution
Common Device Name
Percutaneous atrial catheter kit
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50124149
Report Number2124215-2026-41583
Device Sequence Number10560951
Product Code DYB
UDI-Device Identifier00685447019879
UDI-Public(01)00685447019879
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0132
Device Catalogue NumberVXSK0132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer08/04/2026
08/28/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date08/04/2026
09/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization; Life Threatening;
Patient Age87 YR
Patient SexFemale